Texas, 2004

Damaging Wind in Texas, June 2, 2004

June 2, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 2, 4:32 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 2, 4:32 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT WED JUN 2 2004

.DISCUSSION...
A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN TWO
THIRDS OF THE FOUR STATE AREA. AN UPDATED SET OF ZONES WILL BE
ISSUED SHORTLY. STRONG TO SEVERE STORMS ARE EXPECTED TO CONTINUE TO
MARCH SOUTH SOUTHEAST THROUGH MUCH OF THE FOUR STATE AREA THIS
EVENING.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  85  67  87 /  40  50  30  20
MLU  68  85  67  86 /  50  50  30  20
TXK  67  83  65  86 /  50  50  20  20
TYR  68  84  67  87 /  50  50  30  20
LFK  70  86  69  88 /  40  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

03
Hazardous weather outlook, Jun 2, 11:00 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 2 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS
AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST
TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS
AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED
RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE
ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT
DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST
COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND
VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH
INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL
THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION
LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE
THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE
HAIL...AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE
REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT
SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS
THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE
REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES
MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO
INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE
MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR
DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

15

In the hours before

Local storm report, Jun 2, 4:54 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     DOWNBURST        5 E PICKENS             34.40N 94.94W
06/02/2004                   MCCURTAIN          OK   PUBLIC

            TREES DOWN BLOCKING HIGHWAY BETWEEN PICKENS AND BATTIEST.

&&

LH
Local storm report, Jun 2, 4:56 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0537 PM     DOWNBURST        BATTIEST                34.40N 94.93W
06/02/2004                   MCCURTAIN          OK   PUBLIC

            TIN ROOF PEELED OFF BARN IN BATTIEST.

&&

LH
Local storm report, Jun 2, 5:43 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             VALLIANT                34.00N 95.09W
06/02/2004  0.75 INCH        MCCURTAIN          OK   TRAINED SPOTTER

0600 PM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/02/2004                   MCCURTAIN          OK   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0620 PM     HAIL             DE QUEEN                34.04N 94.34W
06/02/2004  0.75 INCH        SEVIER             AR   LAW ENFORCEMENT

0620 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
06/02/2004                   SEVIER             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0620 PM     TSTM WND GST     DE QUEEN                34.04N 94.34W
06/02/2004  75 MPH           SEVIER             AR   LAW ENFORCEMENT

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            ROOF BLOWN OFF OF A HOUSE.

0632 PM     HAIL             HARRIS                  33.75N 94.73W
06/02/2004  1.00 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

20
Local storm report, Jun 2, 5:43 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             VALLIANT                34.00N 95.09W
06/02/2004  0.75 INCH        MCCURTAIN          OK   TRAINED SPOTTER

0600 PM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/02/2004                   MCCURTAIN          OK   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0620 PM     HAIL             DE QUEEN                34.04N 94.34W
06/02/2004  0.75 INCH        SEVIER             AR   LAW ENFORCEMENT

0620 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
06/02/2004                   SEVIER             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0620 PM     TSTM WND GST     DE QUEEN                34.04N 94.34W
06/02/2004  75-80 MPH        SEVIER             AR   LAW ENFORCEMENT

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            ROOF BLOWN OFF OF A HOUSE.

0632 PM     HAIL             HARRIS                  33.75N 94.73W
06/02/2004  1.00 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

20

The radar

The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the first event began at 00:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cass

When
June 2, 6:35 PM CST
Where
Cass County, Atlanta
Measured
56 kt (64 mph) estimated gust
Reported by
STORM CHASER
Coordinates
33.117, -94.133

Trees downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403939.